Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey Everyone, I just finished my 6 month accutane course a few days ago. My face looks a little better then it did and my doctor says all the acne is gone and the redmarks should go away on there own. Ive always had redmarks and some of the same redmarks have been on my face for months now, since before the accutane. If anyone has any insight or experience of how long their red marks took to go away would be great. Heres two pictures i just took, i thought accutane would make my skin flawless..but it obv didnt :/

post-193827-0-08588500-1390703343.jpg

post-193827-0-65107800-1390703358.jpg

post-193827-0-08588500-1390703343.jpg

post-193827-0-65107800-1390703358.jpg

Share this post


Link to post
Share on other sites

I had red marks left over when my acne cleared (I never used roaccutane even when a doctor told me to use it, since I knew my pimples (with the exception of one or two minor ones now and then) came from heavy products that were seriously overused and messed up my skin (like too much oil, really heavy honey masks overnight daily for a period of time) and not from hormones or some

serious internal issue. I had never had acne before after all! Ironically I only got very minor acne when I used Olay Total Effects lotion and Dr. Bronners' body washes on my face, and only natural products straight from the jar/bottle (honey and oils) caused me serious acne. Cerave moisturizing lotion did not suit me either and gave me one or two minor pimples. Cerave moisturizing cream did not cause me acne, but did not calm the redness on my face at all.

One thing I have noticed is this - if I use any product with dimethicone/silicones too much, I will get acne (Olay Total Effects body lotion and Palmers cocoa lotion!) Also I should avoid oils (Dr. Bronners' Castille Soaps!). When I was using standard drugstore body washes like Dove or Suave body washes and avoiding face creams or lotions, I never got acne!

Now I use Olay Regenerist Night Resurfacing Elixir and Neutrogena Pore Refining Exfoliating Cleanser. I see a big improvement in my post acne marks after only a little over a week of incorporating Olay Regenerist Night Resurfacing Elixir (I have also been using Neutrogena Pore Refining Exfoliating Cleanser for about a month, twice a day - it calms my skin and I switched to it from Cerave Hydrating Cleanser which only made my pores look huge but this bad effect went away after I stopped use).

Olay Regenerist Night Resurfacing Elixir is silicone-free (not all the Regenerist serums are though! The Regenerating Serum has dimethicone.). It is basically concentrated in all the good stuff. Don't waste money with less expensive brands - this will last a while since it is so concentrated. You can try it from Walmart or Walgreens and return it for all your money back if you don't like it. These generous return policies are what gave me the confidence to try this product. It is also anti-aging! You can try Neutrogena Pore Refining Exfoliating Cleanser (I recommend the white/off-white tube, not the Daily Cleanser that is blue) from Walmart/Walgreens without worrying about losing money either.

Because of Neutrogena's Pore Refining Exfoliating Cleanser and Olay Regenerist Night Resurfacing Elixir, I no longer worry about acne and my older (6-7 months) post acne red marks have faded since starting their use (the elixir has done more to fade the old marks in a little over a week than the cleanser I have been using for three weeks longer, but the cleanser adds to the all-over glow and acne-free condition of my face).

Both these products have been rated excellent by Paula's Choice!

Share this post


Link to post
Share on other sites

thanks for the responses :) I will have to look into using Neutrogena or at least maybe asking my derm if i can use anything to speed the fading up. He seems to think i should wait and have the redness go away on its own but my skins been bad for so long that I dont want to just be lefy off on my own and be left with bad skin..waiting for it to MAYBE go away.

Share this post


Link to post
Share on other sites

Try to use AHA or Retin A both are good. Give it 3 months (time for red marks not hyperpigmentation) AND Always wear Sun protection. You're lucky you have little to no scarring and quite attractive wub.png

Share this post


Link to post
Share on other sites

haha thanks:)...ive actually used retin-a for like 2 years before accutane so im not sure if my derm will prescribe me that!! It sounded like he wasnt going to give me anything and thought it would go away by itself. Not sure if thats the smartest idea tho?!

Share this post


Link to post
Share on other sites

thats deft true..! Im too lazy for that though lol ..it takes FOREVER to get in to see a derm if your a new patient!!..Hopefully this doc will just put me on the right pathrolleyes.gif

Share this post


Link to post
Share on other sites

im back!!!!! so like i said before i finished accutane in June. My derm said it looked good minus some red marks that we said to give at least 6 months to see how they went and if im not happy then we can try microdermabrasion which i need to research because i no NOTHING about it lol. He said he didnt need to see me anymore unless im still unhappy in 6 months... Im very annoyed because i KNEW id have to call back i dont get why he didnt just schedule me UGHH but anyways....heres two pics of my face with makeup thats been on ALL DAY(because i dont feel like taking it off right now).

i just want smooth skin...and as you can see my cheeks are clearly bumpy still:( idk what else to do....guess i need to make that derm appt :/

post-193827-0-87851400-1406428975.jpg

post-193827-0-74760900-1406429918.jpg

post-193827-0-87851400-1406428975.jpg

post-193827-0-74760900-1406429918.jpg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×